MAUDE Adverse Event Report: BAUSCH + LOMB EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB EASY-LOAD LENS DELIVERY SYSTEM; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number EZ-24
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vitreous Loss (2142)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while performing a combined intraocular lens (iol) exchange and vitrectomy procedure, during implantation of the iol into the left eye, it was observed that the leading haptic was bent beyond repair.The iol was removed.Small zonular dialysis was observed with vitreous loss.A vitrectomy was performed, and a successful lens exchange was performed positioning a backup three-piece lens in the ciliary sulcus.In the surgeon's opinion, the most likely cause of the iol damage was the delivery device which allegedly led to the bent haptic.Patient outcome is good.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation and additional information regarding the event was not provided.As a device lot number was not provided, a review of the device history record (dhr) could not be performed.The trend analysis, risk analysis, and directions for use are considered acceptable with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.
 
Additional Manufacturer Narrative
Corrected data: g3, e1.

Brand Name
EASY-LOAD LENS DELIVERY SYSTEM
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n park pl blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd.
clearwater, FL 33759
7277246600
MDR Report Key17184871
Report Number0001313525-2023-70075
Device Sequence Number20448611
Product Code MSS
UDI-Device Identifier00757770529032
UDI-Public(01)00757770529032
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K132481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEZ-24
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILICONE IOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale